hi trialling t3 only . stopped my t4 5 days ago abruptly please tell me if i am doing it right . thanku u marvellous clever kind people

i was taking 100mg levothyroxine and was trialing liothyronine but was feeling awful. thankfully my gp is willing to help me in this journey. so i am very lucky i know . however he admits he knows little. i have ordered paul robinsons book because i get bloo results( when not on lio )showing sub range t3. when i take t3 i am back in range . so my doc agrees with me that i must not convert t4.

but when on t3/t4 i felt really rough . so reading peoples invaluable advice on this page i am seeing reports on 'reverse t3??' which i think means my levothyroxine may be blocking uptake of my liothyronine .

because of this i am trying without levothyroxine .

i have been doing this for 5 days . i have been taking 20 to 30 mcg

split in 3 doses.

i think that is about right then is it if ratio is 10 : 40 as in i should take 25 lio .

was it ok to stop levo without weaning myself off it

is the temp test first thing in morning

what rage should it be when i am optimally medicated?

it used to be 36 .2 c most of day before i was diagnosed because i used to say to people i dont know why they say yr temp should be 37 . mines always 36.2 . little did i know that it was because i was hashimotos

sorry if i have got this all wrong .

thankyou for your advice and assistance . xx

12 Replies

  • Hi Did you have a blood test for TSH, T4 ad importantly FT3 first? If T4 high and FT3 on the low side ( all in range), then you may well need soeT3, probably starting at 10mg, split 12 hours apart, perhaps only every other day. Then after a couple of weeks eventually be up to 20mcg. Retest after a month on full dose.T3 is a very potent drug, some people cannot take it, but this way ,more likely able to.There is also the alternative of armour and Erfa, both T4 and T3. However, that is on a named basis from GP, if very lucky. More likely you need a private script, from a few good endo`s.You are still on quite a low dose of Levo ( T4), it totally depends on bloods , then how you feel. If T4 near the top of range and FT3 low in range, then ,at that stage you may well need some T3.at the moment if results OK for T4 you probably need more T4 you are on. a fairly low dose.

    hope that helps.


    Not sure if you know, but to reply to some one`s post, click on" Reply to this" under their post.

  • hi thanku for your reply . i have just read my text back and i can see how it has mislead you . i have stopped levothyroxine and am already taking 25 of t3 . sorry as you have spent so much time and consideration on me . however yr information helps me to understand more about my condition so thankyou

  • Hi yes your calculations are ok, however please bear in mind that the T4 you stopped taking will slowly slowly leave your body and can take 8 to 12 weeks to be totally out of you. So anything between 1 week and 4 weeks post stopping your T4 you may start feeling hypo, if you do then you can consider (talk with gp) to up the T3 by 10mcg at a time, some people only tolerate 5mcg at a time increase, I was ok with 10mcg increases so is my son.

    the temperature should be 36.8 on waking to be 'ideal', however for some people the temperature will never go up to optimal despite being fully medicated so don't rely on that solely but rely on all of your symptoms and signs x

    ps blood tests on T3 don't tell you anything but if you do any bloods in future make sure not to take any T3 for at least 12 hours before a blood test if not you'll get 'falsely high' results.

  • thankyou so much . it is so lovely of you to give me yr time and advice . i feel reassured thankyou . and wil follow yr new advice also . thankyou

  • You did it fine,suddenly stopping levo, an inert storage hormone, to replace it with t3 is the way to do it. However, don't be in a hurry to up the t3 dose quickly as it can stress all the other systems. It's going t o take a couple of months for the t4 to clear from your body, so hang in there!

  • thankyou galathea . i am worried that i will become non functional whilst adjusting my meds . i actually feel a bit better i presume thats just a coincidence because it was after about three days of no levothyroxine . i have gone from 20 to 35 liothyronine . i have to admit its not same dose every day or same time .

    i work 37 hours a week in a job i have to be on the ball at and cant go in if i am not . but can lose my job if ill too often . my worse symptom when hypo pre diagnosis was brain fog . at times brain freeze where mind went total blank for few mins at a time .a good memory is a vital part of my job.

    my symptoms on levothyr/liothyronine combination were feeling extremely tired on waking , spaced out in morning , general malaise even if did go out on a good day . on a bad day i actually felt like i was dying for first few hours of each day and pains in pelvic girdle at back . not were kidneys far below them .

    sorry i am tired whilst writing this and probably really confusing but wanted to reply and say thanks asap . then ended up having a winge lol sorry

  • Hi, feel free to have a whinge on here anytime you need one, we are all used to it. :).

    Have you thought about checking out your adrenals with a saliva test? Fixing my adrenal function was the best thing I ever did and it made much more difference to how I felt than the thyroid meds ever have. If you are not treated properly with thyroid meds, it taxes the whole adrenal system.


  • Please bear in mind that as the t4 leaves the body you may feel worse for a while, I did for 8 weeks! Good luck.


  • thankyou mary . i will . i will also not worry as much knowing their is a light at the end of the tunnel so thankyou . i am a little scared of me dipping so much that i cannot keep working whilst adjusting which i cannot afford to do as cud lose job. i am awaiting paul robinsons book . should i buy any more books

  • Hi Poppy l did it the same as you just stopping the t4 and upping my t3 and what a difference. I just felt better all the time after stopping the t4. I now am on 80 t3 and feeling okish. Am waiting an appointment to see my doctor as I don't think he was very happy with my last blood results.

    Jo xx

  • Hi again I meant to say that I tried pauls book but with working shifts found it hard to take my tabs at the same time every day I started taking them at bedtime and doing alright. Sleep all night.

    Jo xx

  • Paul's book is very thorough, I would start with this and then see whether you need others. There is a lot of info on this site under tags as well. I like Dr Myhill's website for info too! I would take the basal temperature regularly to see what happens, if yours is currently too low.

    Good luck! Mary

You may also like...